MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X360 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X360 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1822-0936S
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Customer reported that : "procedure: double tibia-fibula fracture.Placement of a tibial nail with a handpiece.At the end of the operation, during the removal of the handpiece, the tibial nail remained stuck on the nail holder of the ancillary.After multiple attempts, it was impossible to detach the nail from the ancillary.The surgeon was forced to explant the nail and screws put in place and perform a new bore.Change of nail with obligation to drive a bigger nail because no other nails of the same size in stock." delay : 1h opening of a new ancillary instrument set and placement of a bigger nail.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: we received the nail, a nail holding screw and the targeter in an assembled condition for evaluation.All devices were received in a blocked mode.Disassembling of devices was undertaken with a drill drift; however, the devices were not possible to disassemble.Functional inspection: the prongs of the nail are not fully engaged in the slot of the nail adapter portion [slight visible gap - no positive-locking fit].Dimensional inspection: due to the nature of the returned device, a dimensional inspection was not possible.However, during manufacturing, functionality test and dimensional inspection were performed according to specifications.During the inspection, all devices met the specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Although, a real root cause could not be determined but the alleged event is most likely caused due to an oblique insertion/cross threading/some debris inside the hole.The investigation of the parts involved indicates that it is likely that the observed issue of seizing of the nail holding screw is possible, if an unfavorable constellation of several dimensions (extreme value and specific direction) meet when assembling the devices.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
Customer reported that : "procedure: double tibia-fibula fracture.Placement of a tibial nail with a handpiece.At the end of the operation, during the removal of the handpiece, the tibial nail remained stuck on the nail holder of the ancillary.After multiple attempts, it was impossible to detach the nail from the ancillary.The surgeon was forced to explant the nail and screws put in place and perform a new bore.Change of nail with obligation to drive a bigger nail because no other nails of the same size in stock." delay : 1h.Opening of a new ancillary instrument set and placement of a bigger nail.

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø9X360 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9703382
Report Number0009610622-2020-00047
Device Sequence Number19521952
Product Code HSB
UDI-Device Identifier04546540197795
UDI-Public04546540197795
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number1822-0936S
Device Catalogue Number18220936S
Device Lot NumberK03F292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1